MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Year of birth: (b)(6).Unknown femoral component.Unknown tibial tray.Report source: foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the location of the device is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent initial knee arthroplasty.Subsequently, the patient was revised approximately 3 years post implantation due to periprosthetic streptococcal infection.The inlay was removed and replaced.The patient later underwent a second revision approximately 5 years post first revision due to implant fracture.The inlay was removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 00-5968-014-51 lot 62577937 nexgen lps flex femur d, 00-5980-037-01 lot 62630914 nexgen tibia size 3, nexgen patella 32mm, unknown cement.
 
Event or Problem Description
It was reported the patient underwent initial left total knee arthroplasty.Subsequently, the patient was revised approximately 3 years post implantation due to pain, instability, ligament laxity, and infection.During the revision, widening of the flexion and extension gap was noted.The poly was exchanged without complication.The patient later underwent a second poly exchange approximately 5 years post second revision; during which, it was confirmed that the inlay cone was broken off.The art surface was replaced without complication.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of use (nicked/gouged) and the post feature has fractured off.Device was submitted for further analysis.Analysis determined the post fracture in the bearing is potentially due to overloading, possibly exacerbated by impingement damage to the post from the femoral component.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision notes: patient presented with instability after standing long periods, difficulty extending her knee; as suspected, the inlay cone is broken off and lies in the area of the notch; new articular surface placed without complication.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ARTICULAR SURFACE
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14496042
Report Number0001822565-2022-01580
Device Sequence Number20338183
Product Code JWH
UDI-Device Identifier00889024211032
UDI-Public(01)00889024211032(17)220331(10)63620177
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number00596203014
Device Lot Number63620177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer06/28/2022
08/05/2022
08/18/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/14/2022
08/16/2022
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale